Wildfire, Marion
- When
- May 5, 11:21 AM EST
- Where
- Marion forecast zone
- Reported by
- Park/Forest Service
A wildfire near Moss Bluff increased from 25 acres to 205 acres.
A wildfire was near Moss Bluff in Marion County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A wildfire was near Moss Bluff in Marion County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 5, 8:45 AM EST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SAT MAY 5 2012 ...HOT AND MAINLY DRY WITH TEMPS INTO THE LOWER/MIDDLE 90S TODAY... .SHORT TERM...NOT MUCH CHANGE IN THE FORECAST WITH MAINLY DRY AND HOT TEMPS EXPECTED THIS AFTERNOON. VERY WEAK WESTERLY FLOW EXPECTED IN THE LOWER LEVELS WHILE A MID LEVEL RIDGE WILL BUILD OVER THE REGION TODAY. THIS WILL ALLOW FOR BOTH ATLC/GOMEX SBRZ FRONTS TO MOVE INLAND. MORNING SOUNDINGS SUPPORTING PRECIPITABLE WATER AMOUNTS OF 1 TO 1.5 INCHES...THIS COMBINED WITH THE WEAK SUBSIDENCE FROM RIDGING ALOFT SHOULD KEEP RAIN CHANCES ALONG THE SBRZ FRONTS LESS THAN 20 PERCENT AND WILL KEEP THE SILENT 10% IN THE FORECAST FOR NOW. SLIGHTLY DEEPER MOISTURE WITH PRECIP WATER AMOUNTS CLOSER TO 1.50 INCHES ALONG THE ALTAMAHA RIVER BASIN WILL LEAD TO POSSIBLE 20% COVERAGE OF POP-UP TSTM ACTIVITY THERE IN SE GA. STORM MOTION WILL BE SLOW AND ERRATIC BUT DEEPER CONVECTION WILL HAVE A SLOW DRIFT TOWARD THE EAST AT 5-10 MPH. FULL SUN THIS MORNING WILL HELP BOOST MAX TEMPS INTO THE LOWER/MIDDLE 90S IN MOST INLAND LOCATIONS BUT HOLDING INTO THE MID/UPPER 80S ALONG THE COAST. THESE TEMPS WILL PUSH CAPE VALUES INTO THE 2500 J/KG RANGE AND WITH COOL 500MB TEMPS AT -10C ALOFT...ANY OF THE ISOLD TSTM ACTIVITY COULD BECOME STRONG WITH HAIL/GUSTY WINDS. TONIGHT...ANY DIURNAL CONVECTION WILL SETTLE DOWN QUICKLY AFTER SUNSET WITH ALL FOCUS TO ANY KIND OF MCS ACTIVITY GOING ON ACROSS GEORGIA/CAROLINAS AHEAD OF APPROACHING BACK DOOR FRONT AND THERE IS A SLIGHT CHANCE SOME OF THAT CONVECTION COULD IMPACT SE GA LATER TONIGHT...BUT FOR NOW WILL KEEP FOCUS FOR A SLIGHT RISK OF SVR STORMS WITH CONVECTION ON SUNDAY. && .AVIATION... VFR WITH SCATTERED CU FIELD THIS AFTERNOON. RAIN CHANCES TOO LOW TO INCLUDE IN ONGOING FORECAST. && .MARINE... GENERAL SWLY FLOW AT 10-15 KNOTS THROUGH TONIGHT WITH COMBINED SEAS OF 2 TO 4 FEET. LOW RISK OF RIPS AT THE BEACHES WITH BREAKERS IN THE 1-2 FT RANGE. && .FIRE WEATHER... MIN RH VALUES WILL BOTTOM OUT IN THE 35-40 PERCENT RANGE AND THE HOT AND MAINLY DRY CONDITIONS WILL NOT HELP WITH THE DAILY LOCAL BRUSH FIRES BEING REPORTED EACH AFTERNOON/EVENING. && JCH/AW .PREVIOUS DISCUSSION BELOW... ...VERY WARM TODAY WITH LITTLE RAIN CHANCES... ...SLIGHT RISK SEVERE STORMS SUNDAY... ...UNSETTLED WEATHER PATTERN EXPECTED NEXT WEEK WILL BRING MUCH NEEDED RAINFALL... .SHORT TERM...PATCHY MORNING FOG...SOME LOCALLY DENSE...MAY DEVELOP ACROSS PORTIONS OF THE SUWANNEE RIVER VALLEY EARLY THIS MORNING WHERE RAINFALL FELL YESTERDAY. MOSTLY SUNNY SKIES WILL PREVAIL THIS MORNING WITH SOME AFTERNOON CUMULUS POPPING INLAND THIS AFTERNOON. MID LEVEL SUBSIDENCE WILL KEEP POPS BELOW 15% ACROSS INLAND NE FL TODAY...WITH ONLY A STRAY SHOWER POSSIBLE WITH THE SEA BREEZES. WILL KEEP A LOW 15-20% CHANCE OF ISOLATED SHOWERS/STORMS NEAR THE ALTAMAHA RIVER BASIN WHERE WEAKER MID LEVEL SUBSIDENCE WILL EXIST. TEMPS WILL BE HOT WITH VALUES IN THE LOW TO MID 90S INLAND...TO MID/UPPER 80S COAST. TONIGHT TEMPS WILL COOL INTO THE MID/UPPER 60S UNDER PARTLY CLOUDY SKIES. SUN AND SUN NIGHT...AN UPPER LEVEL LOW WILL MOVE OVER THE EASTERN GULF COAST STATES AS A BACKDOOR FRONT SLIDES DOWN THE SE ATLANTIC SEABOARD COAST AND OVER SE GA AND N FL DURING THE AFTN AND EVENING. THESE FEATURES COMBINED WITH THE SEA BREEZES WILL INITIATE STORMS DURING BY AFTN. MODERATE TO HIGH SFC BASED INSTABILITY IN CONCERT WITH COLD TEMPS ALOFT FROM THE PASSING UPPER LEVEL VORTEX WILL INCREASE THE THREAT OF LARGE HAIL AND STRONG DOWN BURSTS IN RESULTANT STORMS. SPC HAS BOTH SE GA AND NE FL IN A SLIGHT RISK FOR SVR STORMS SUN. PRECIP WILL DECREASE SUN EVENING WITH LOSS OF DAYTIME HEATING...ALTHOUGH THE SFC FRONT WILL LINGER AND KEEP A LOW CHANCE OF SHOWERS AND ISOLD STRONG STORMS OVER THE AREA SUN NIGHT. MON THE SFC FRONT COMBINED WITH THE SA BREEZES WILL INITIATE SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER THE AREA ONCE AGAIN WITH A FOCUS FOR CONVECTION TOWARD THE I-75 CORRIDOR IN THE AFTN. A FEW STRONG STORMS POSSIBLE ESP ACROSS N FL WHERE COLD UPPER LEVEL TEMPS WILL LINGER IN THE WAKE OF THE PASSING UPPER LEVEL LOW THAT WILL BE MOVING OFFSHORE OF THE CENTRAL FL EAST COAST. .LONG TERM...AN UNSETTLED WEATHER PATTERN EXPECTED WITH THE POTENTIAL FOR MUCH NEEDED RAINFALL DUE TO STALLING FRONTS OVER THE REGION AND MEAN TROUGHING DOMINATING THE EASTERN CONUS. MON NIGHT INTO TUE MODELS SUGGEST A COASTAL TROUGH/COASTAL LOW SCENARIO WHICH COULD BRING BANDS OF LOCALLY HEAVY RAINFALL TO SOME LOCATIONS MON NIGHT INTO TUE. TUE AFTN THE TROUGH WILL BREAK DOWN AND INTERACT WITH THE WEST COAST SEA BREEZE INLAND...WITH SCATTERED SHOWERS AND AFTN TS POSSIBLE. TUE NIGHT THE FRONT ACROSS OUR INLAND ZONES BEGINS TO MORPH INTO A WARM FRONT IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM...AND BEGINS TO LIFT NNE OF S GA...WHICH WOULD CONTINUE A LOW CHANCE OF SHOWER/TS ACTIVITY OVERNIGHT. ELEVATED PRECIP CHANCES CONTINUE WED & THU AS UPPER TROUGHING DEEPENS OVER THE GREAT LAKES WITH A SFC COLD FRONT MOVING TOWARD THE ATLANTIC SEABOARD. MEAN WSW FLOW WILL BRING SHOWERS AND STORMS INLAND FROM THE GULF DURING THE MORNING...WITH MORE CONVECTIVE CONVERGE INLAND AND NEAR THE ATLANTIC COAST DURING THE AFTNS/EVENINGS. UPPER TROUGHING PASSES DOWNSTREAM OF THE ATLANTIC SEABOARD THU NIGHT WITH SURFACE TROUGHING LIKELY STALLING ACROSS S GA OR N FL. THIS SCENARIO COULD BRING ANOTHER ROUND OF MUCH NEEDED RAINS TO THE AREA...WITH BREEZY ONSHORE FLOW FRI AND SAT. TEMPS WILL COOL THU-SAT WITH HIGHS IN THE LOW 80S INLAND TO MID/UPPER 70S TOWARD THE ATLANTIC COAST. MINS WILL FALL INTO THE LOW/MID 50S INLAND...LOW 60S COAST. && .AVIATION...PATCHY EARLY MORNING FOG POSSIBLE AT NE FL TAF SITES ESPECIALLY AT FOG PRONE VQQ. MVFR VSBYS WITH TEMPO IFR VSBYS POSSIBLE TIL AROUND 12Z. VFR OTHERWISE. && .MARINE...SW WINDS WILL SHIFT TO THE NE SUNDAY NIGHT AS A BACK DOOR COLD FRONT WITH SHOWERS AND THUNDERSTORMS SINK SOUTH INTO THE AREA. SEAS WILL INCREASE MONDAY AND TUESDAY WITH SCEC CONDITIONS POSSIBLE MAINLY OFFSHORE. FRONT WILL STALL AND MOVE BACK NORTH TUESDAY NIGHT WITH AN OFFSHORE FLOW RETURNING ON WEDNESDAY. RIP CURRENTS: LOW RISK TODAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 67 90 66 / 20 20 60 60 SSI 84 72 82 71 / 10 10 50 50 JAX 91 68 89 68 / 10 10 50 50 SGJ 86 69 85 69 / 10 10 40 50 GNV 91 66 90 67 / 10 10 40 40 OCF 91 66 90 67 / 10 10 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 AM EDT SAT MAY 5 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061106- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 607 AM EDT SAT MAY 5 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE STORMS ON SUNDAY... .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE ALTAMAHA RIVER BASIN FROM HAZELHURST TO EVERETT LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NUMEROUS TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT AS A SURFACE FRONT AND UPPER LEVEL DISTURBANCE IMPACT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. SOME STORMS MAY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WIND GUSTS. SOME STORMS COULD BE LOCALLY STRONG MONDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING. GUSTY WINDS WILL BE THE MAIN CONVECTIVE HAZARD...AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON SUNDAY AND SUNDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
1 wildfire. Local standard time, as filed.
A wildfire near Moss Bluff increased from 25 acres to 205 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380702.